Abstract and Applied Analysis

Removing the Correlation Term in Option Pricing Heston Model: Numerical Analysis and Computing

R. Company, L. Jódar, M. Fakharany, and M.-C. Casabán

Full-text: Open access


This paper deals with the numerical solution of option pricing stochastic volatility model described by a time-dependent, two-dimensional convection-diffusion reaction equation. Firstly, the mixed spatial derivative of the partial differential equation (PDE) is removed by means of the classical technique for reduction of second-order linear partial differential equations to canonical form. An explicit difference scheme with positive coefficients and only five-point computational stencil is constructed. The boundary conditions are adapted to the boundaries of the rhomboid transformed numerical domain. Consistency of the scheme with the PDE is shown and stepsize discretization conditions in order to guarantee stability are established. Illustrative numerical examples are included.

Article information

Abstr. Appl. Anal., Volume 2013 (2013), Article ID 246724, 11 pages.

First available in Project Euclid: 27 February 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Company, R.; Jódar, L.; Fakharany, M.; Casabán, M.-C. Removing the Correlation Term in Option Pricing Heston Model: Numerical Analysis and Computing. Abstr. Appl. Anal. 2013 (2013), Article ID 246724, 11 pages. doi:10.1155/2013/246724. https://projecteuclid.org/euclid.aaa/1393511934

Export citation


  • B. Dupire, “Arbitrage pricing with stochastic volatility,” Tech. Rep., Banque Paribas Swaps and Options Research Team Monograph, 1993.
  • J. Hull and A. White, “The pricing of options with stochastic volatilities,” Journal of Finance, vol. 42, pp. 281–300, 1987.
  • S. L. Heston, “A closed-form solution for options with stochastic volatility with applications to bond and currency options,” The Review of Financial Studies, vol. 6, pp. 327–343, 1993.
  • P. Hagan, D. Kumar, and A. S. Lesniewski, “Managing smile risk,” Wilmott Magazine, vol. 15, pp. 84–108, 2002.
  • A. Pascucci, PDE and Martingale Methods in Option Pricing, vol. 2 of Bocconi & Springer Series, Springer, Milan, Italy, 2011.
  • S. Mikhailov and U. Nögel, “Heston's stochastic volatility model implementation, calibration and some extensions,” Wilmott Magazine, vol. 4, pp. 74–79, 2003.
  • A. Elices, “Models with time-dependent parameters using transform methods: application to Heston's model,” http://arxiv.org/abs/0708.2020.
  • E. Benhamou, E. Gobet, and M. Miri, “Time dependent Heston model,” SIAM Journal on Financial Mathematics, vol. 1, pp. 289–325, 2010.
  • N. Hilber, A. M. Matache, and C. Schwab, “Sparse wavelet methods for option pricing under stochastic volatility,” Journal of Computational Finance, vol. 8, no. 4, pp. 1–42, 2005.
  • W. Zhu and D. A. Kopriva, “A spectral element approximation to price European options with one asset and stochastic volatility,” Journal of Scientific Computing, vol. 42, no. 3, pp. 426–446, 2010.
  • N. Clarke and K. Parrott, “Multigrid for american option pricing with stochastic volatility,” Applied Mathematical Finance, vol. 6, no. 3, pp. 177–195, 1999.
  • R. Sheppard, Pricing equity derivatives under stochastic volatility: a partial differential equation approach [Ph.D. thesis], Faculty of Science, University of the Witwatersrand, 2007.
  • B. Düring and M. Fournié, “High-order compact finite difference scheme for option pricing in stochastic volatility models,” Journal of Computational and Applied Mathematics, vol. 236, no. 17, pp. 4462–4473, 2012.
  • D. J. Duffy, Finite Difference Methods in Financial Engineering: A Partial Differential Equation Approach, vol. 312, John Wiley & Sons, Chichester, UK, 2006.
  • K. J. Hout and S. Foulon, “ADI finite difference schemes for option pricing in the Heston model with correlation,” International Journal of Numerical Analysis and Modeling, vol. 7, no. 2, pp. 303–320, 2010.
  • R. Zvan, P. A. Forsyth, and K. R. Vetzal, “Negative coefficients in two-factor 25 option pricing models,” Journal of Computational Finance, vol. 7, no. 1, pp. 37–73, 2003.
  • G. H. Golub and C. F. Van Loan, Matrix Computations, Johns Hopkins University Press, London, UK, 3rd edition, 1996.
  • R. Company, L. Jódar, and J.-R. Pintos, “Consistent stable difference schemes for nonlinear Black-Scholes equations modelling option pricing with transaction costs,” Mathematical Modelling and Numerical Analysis, vol. 43, no. 6, pp. 1045–1061, 2009.
  • R. Company, L. Jódar, and J.-R. Pintos, “Numerical analysis and computing for option pricing models in illiquid markets,” Mathematical and Computer Modelling, vol. 52, no. 7-8, pp. 1066–1073, 2010.
  • M.-C. Casabán, R. Company, L. Jódar, and J.-R. Pintos, “Numerical analysis and computing of a non-arbitrage liquidity model with observable parameters for derivatives,” Computers & Mathematics with Applications, vol. 61, no. 8, pp. 1951–1956, 2011.
  • P. R. Garabedian, Partial Differential Equations, AMS Chelsea, Providence, RI, USA, 1998.
  • R. Ehrhardt, Discrete artificial boundary conditions [Ph.D. thesis], Technische Universitat Berlin, 2001.
  • R. Kangro and R. Nicolaides, “Far field boundary conditions for Black-Scholes equations,” SIAM Journal on Numerical Analysis, vol. 38, no. 4, pp. 1357–1368, 2000.
  • M. Ehrhardt and R. E. Mickens, “A fast, stable and accurate numerical method for the Black-Scholes equation of American options,” International Journal of Theoretical and Applied Finance, vol. 11, no. 5, pp. 471–501, 2008.
  • G. D. Smith, Numerical Solution of Partial Differential Equations: Finite Difference Methods, Clarendon Press, Oxford, UK, 3rd edition, 1985.